5 doctors weighed in:

I had a brain MRI with contrast for headache needle in left hand. Since the am after, I have had severe wrist pain (one week now). Is this related?

5 doctors weighed in
Dr. Michael Korona
Radiology - Interventional
1 doctor agrees

In brief: Maybe

Could have phlebitis or if the gadolinium extravasated, a local reaction.
Get checked.

In brief: Maybe

Could have phlebitis or if the gadolinium extravasated, a local reaction.
Get checked.
Dr. Michael Korona
Dr. Michael Korona
Thank
Dr. Louise Andrew
Emergency Medicine
1 doctor agrees

In brief: Hard to say

But if it is the same wrist and nothing happened (like an injury) after the IV it is possibly related.
Is there any swelling, discoloration, heat in the wrist? Better check in with the person who ordered the mri. Meanwhile, try heat packs and an analgesic.

In brief: Hard to say

But if it is the same wrist and nothing happened (like an injury) after the IV it is possibly related.
Is there any swelling, discoloration, heat in the wrist? Better check in with the person who ordered the mri. Meanwhile, try heat packs and an analgesic.
Dr. Louise Andrew
Dr. Louise Andrew
Thank
Dr. William Nyman
Radiology

In brief: Probably not

If the exam was uneventful and the pain is in the wrist joint, no.
It is possible though rare to get a phlebitis in a vein after an IV injection but is is extremely rare for mr injections. It also tends to resolve itself.

In brief: Probably not

If the exam was uneventful and the pain is in the wrist joint, no.
It is possible though rare to get a phlebitis in a vein after an IV injection but is is extremely rare for mr injections. It also tends to resolve itself.
Dr. William Nyman
Dr. William Nyman
Thank
Get help from a real doctor now
Dr. Buck Parker
Board Certified, Surgery
13 years in practice
468K people helped
Continue
108,000 doctors available
Read more answers from doctors